Alert archive / Georgia / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 114, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 20, 2019, 5:34 AM EDT for 4 counties in Georgia. It was in force for 41 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2019, 5:34 AM EDT (09:34 UTC)
- Expired
- Jun 20, 2019, 6:15 AM EDT
- In force
- 41 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Chattooga County, GA, Floyd County, GA, Gordon County, GA, Polk County, GA
The radar
The Northeast Alabama radar (KHTX), 106 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 5:38 AM EDT | TSTM WND DMG | 5 Nne Cedartown, GA | TREES DOWN JUST NORTH OF CEDARTOWN IN POLK COUNTY. |
| Jun 20, 5:45 AM EDT | TSTM WND DMG | 2 Nne Lindale, GA | POWER LINES DOWN NEAR THE CORNER OF ALFRED AVE SE AND PECAN ST. |
| Jun 20, 6:02 AM EDT | TSTM WND DMG | 6 S Shannon, GA | TREE REPORTED DOWN AT THE INTERSECTION OF SPROULL RD SE AND KINGSTON HWY |
| Jun 20, 6:04 AM EDT | TSTM WND DMG | 2 Se Rome, GA | TREES DOWN ON POWERLINES NEAR THE CORNER OF E 10TH ST SE AND HIGHLAND AVE. |
| Jun 20, 6:05 AM EDT | TSTM WND DMG | 2 Se Rome, GA | LARGE TREE REPORTED DOWN ON A HOME ON THE 1100 BLOCK OF PARK BLVD SE. |
| Jun 20, 6:11 AM EDT | TSTM WND DMG | 1 Sw Cave Spring, GA | POWER LINE DOWN ACROSS HWY 411 NEAR THE COUNTY LINE OF FLOYD AND POLK SOUTH OF CAVE SPRING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.6 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 412 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1243 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted.
978
WUUS52 KFFC 200934
SVRFFC
GAC055-115-129-233-201015-
/O.NEW.KFFC.SV.W.0114.190620T0934Z-190620T1015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
534 AM EDT Thu Jun 20 2019
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Floyd County in northwestern Georgia...
Southwestern Gordon County in northwestern Georgia...
Northwestern Polk County in northwestern Georgia...
Central Chattooga County in northwestern Georgia...
* Until 615 AM EDT.
* At 533 AM EDT, severe thunderstorms were located along a line
extending from Watson to Eastern Weiss Lake to near Coloma, moving
northeast at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Rome, Summerville, Cave Spring, Plainville, Shannon, Lyerly,
Pinson, Lindale, Subligna, Tidings, Armuchee, Coosa, Berryton,
Chattoogaville, Everett Springs, James H. Floyd State Park and
Holland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3459 8514 3459 8511 3443 8501 3421 8503
3421 8505 3412 8505 3402 8541 3441 8549
TIME...MOT...LOC 0933Z 222DEG 76KT 3433 8559 3420 8555 3409 8557
HAIL...<.75IN
WIND...60MPH
$$1 follow-up statement
482
WWUS52 KFFC 200957
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
557 AM EDT Thu Jun 20 2019
GAC055-129-201006-
/O.CAN.KFFC.SV.W.0114.000000T0000Z-190620T1015Z/
Gordon GA-Chattooga GA-
557 AM EDT Thu Jun 20 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GORDON AND
CENTRAL CHATTOOGA COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3420 8530 3437 8532 3441 8510 3440 8503
3439 8502 3439 8501 3421 8503 3421 8505
3412 8505 3404 8535
TIME...MOT...LOC 0956Z 266DEG 47KT 3433 8521 3422 8519 3407 8525
$$
GAC115-233-201015-
/O.CON.KFFC.SV.W.0114.000000T0000Z-190620T1015Z/
Floyd GA-Polk GA-
557 AM EDT Thu Jun 20 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM EDT
FOR FLOYD AND NORTHWESTERN POLK COUNTIES...
At 556 AM EDT, severe thunderstorms were located along a line
extending from near Armuchee to near Rome to near Cedartown, moving
east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Rome, Cave Spring, Shannon, Pinson, Armuchee and Lindale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3420 8530 3437 8532 3441 8510 3440 8503
3439 8502 3439 8501 3421 8503 3421 8505
3412 8505 3404 8535
TIME...MOT...LOC 0956Z 266DEG 47KT 3433 8521 3422 8519 3407 8525
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:30 AM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jun 20, 3:30 AM EDT, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 330 AM EDT Thu Jun 20 2019 .SHORT TERM /Today through Friday/... Well you can just about throw out the hi res guidance for today as none has really handled the current situation very well. With each run, they try to kill off activity to the west and although it has weakened, it is unlikely given CAPE distribution that it will dissipate entirely as many of the guidance members try to do. So, have gone with the manual method for the most part today indicating likely pops for the western tier early this morning, transitioning to mid range scattered as it progresses through the forecast area by mid morning. The real question will be how does this initial activity affect additional development this afternoon. I do believe we will see a stabilizing influence behind this first wave this morning but it will be so early that we should destabilize once again by afternoon. Additional strong shortwave moving from the NW should initiate another line across North central GA and progress into the remainder of the forecast area by late afternoon into the evening hours. This one could have a little more punch with it allowing for some strong to isolated severe activity. Dry conditions with some building mid level heights in store for the remainder of the short term period. Do have some slight chance pops for SW potions but even that could be asking alot given drop in deep layer moisture. Temps will be quite warm Friday with mid 90s for Central GA and heat indices in excess of 100. Deese .LONG TERM /Friday Night through Wednesday/... More typical summertime conditions are expected for much of the long term period with a mostly diurnal convection pattern. While the upper ridge builds, models are struggling handling potential meso convective complexes over the weekend and these will just need to be monitored for potential rain chances. A more organized short wave looks to enhances rain chances Monday into Tuesday. All in all, temperatures are favoring several degrees above normal through much of the long term period. BDL && .AVIATION... 06Z UPDATE... Much uncertainty today regarding TSRA chances and timing as complex approaches from the west. Playing it right now for this activity to dissipate prior to arrival at TAF sites and then reformation late this afternoon requiring a TEMPO for TSRA. Winds will be an issue today with gusts approaching 25 kts at times at ATL and have included gusts for all sites with latest issuance. //ATL CONFIDENCE...06Z UPDATE... Medium on TSRA timing. High on remaining elements. Deese && .PRELIMINARY POINT TEMPS/POPS... Athens 89 69 92 71 / 70 30 5 10 Atlanta 88 70 91 73 / 70 40 10 10 Blairsville 80 62 84 64 / 50 50 10 30 Cartersville 87 68 91 71 / 70 30 10 20 Columbus 94 73 94 75 / 70 60 20 10 Gainesville 85 68 89 71 / 60 30 5 20 Macon 94 72 95 73 / 60 60 20 5 Rome 87 67 91 71 / 70 30 20 20 Peachtree City 90 69 92 71 / 70 40 10 10 Vidalia 95 74 95 76 / 70 70 10 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Deese LONG TERM....BDL AVIATION...Deese
Hazardous weather outlook, Jun 20, 4:00 AM EDT, 1 hour 34 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 400 AM EDT Thu Jun 20 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-211000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 400 AM EDT Thu Jun 20 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered severe thunderstorms are possible across the area today into tonight. The main hazards are damaging winds, frequent lighting and heavy rainfall. Isolated tornadoes and large hail are also possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Isolated to scattered thunderstorms can be expected Friday through wednesday, most so in the afternoon and evening hours. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible later today. Spotters are encouraged to submit reports of any severe weather through the web by going to weather.gov/atlanta.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 9:10 PM EDT | Special Weather Statement | FFC | Madison | 20 min |
| Jun 20, 5:28 AM EDT | Severe Thunderstorm Warning | FFC | Dade, Walker | 33 min |
| Jun 20, 5:39 AM EDT | Special Weather Statement | FFC | Haralson, Polk | 36 min |
| Jun 20, 6:01 AM EDT | Severe Thunderstorm Warning | FFC | Bartow, Floyd, Gordon | 44 min |
| Jun 20, 6:06 AM EDT | Special Weather Statement | FFC | Carroll, Paulding | 24 min |
| Jun 20, 6:24 AM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Gordon, Pickens | 36 min |
| Jun 20, 6:30 AM EDT | Special Weather Statement | FFC | Cobb, Douglas | 30 min |
| Jun 20, 6:45 AM EDT | Special Weather Statement | FFC | Dawson, Lumpkin, Pickens | 30 min |
| Jun 20, 7:14 AM EDT | Special Weather Statement | FFC | Lumpkin, Towns, Union, White | 31 min |
| Jun 20, 1:56 PM EDT | Special Weather Statement | FFC | Cobb, Paulding | 34 min |
| Jun 20, 2:21 PM EDT | Special Weather Statement | FFC | Clarke, Oconee, Oglethorpe, Wilkes | 24 min |
| Jun 20, 2:34 PM EDT | Special Weather Statement | FFC | Coweta, Fayette, Heard, Meriwether, Troup | 26 min |
| Jun 20, 2:41 PM EDT | Severe Thunderstorm Warning | FFC | Clarke, Madison, Oglethorpe, Wilkes | 49 min |
| Jun 20, 2:48 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether, Pike, Troup, Upson | 42 min |
| Jun 20, 3:03 PM EDT | Special Weather Statement | FFC | Spalding | 27 min |
| Jun 20, 3:23 PM EDT | Severe Thunderstorm Warning | FFC | Lamar, Monroe, Pike, Upson | 22 min |
| Jun 20, 3:28 PM EDT | Special Weather Statement | FFC | Fayette, Henry | 32 min |
| Jun 20, 3:30 PM EDT | Special Weather Statement | FFC | Taliaferro | 30 min |
| Jun 20, 3:33 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Fayette, Henry | 17 min |
| Jun 20, 3:34 PM EDT | Special Weather Statement | FFC | Jones | 26 min |
| Jun 20, 3:38 PM EDT | Special Weather Statement | FFC | Greene | 37 min |
| Jun 20, 3:39 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Jasper, Jones, Monroe, Putnam | 32 min |
| Jun 20, 3:42 PM EDT | Special Weather Statement | FFC | Chattahoochee, Marion, Muscogee | 48 min |
| Jun 20, 3:44 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Jones, Lamar, Monroe, Pike, Upson | 31 min |
| Jun 20, 3:44 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Hancock, Morgan, Putnam | 46 min |
| Jun 20, 3:53 PM EDT | Special Weather Statement | FFC | Monroe | 37 min |
| Jun 20, 3:57 PM EDT | Severe Thunderstorm Warning | FFC | Warren | 5 min |
| Jun 20, 4:04 PM EDT | Special Weather Statement | FFC | Wilkes | 26 min |
| Jun 20, 4:07 PM EDT | Special Weather Statement | FFC | Putnam | 23 min |
| Jun 20, 4:14 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Bibb, Jones, Monroe, Twiggs, Wilkinson | 46 min |
| Jun 20, 4:17 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Hancock, Jefferson, Taliaferro, Warren | 43 min |
| Jun 20, 4:26 PM EDT | Special Weather Statement | FFC | Washington | 34 min |
| Jun 20, 4:27 PM EDT | Special Weather Statement | FFC | Taylor | 33 min |
| Jun 20, 4:31 PM EDT | Special Weather Statement | FFC | Hancock | 29 min |
| Jun 20, 4:36 PM EDT | Special Weather Statement | FFC | Stewart, Webster | 24 min |
| Jun 20, 4:53 PM EDT | Special Weather Statement | FFC | Sumter | 37 min |
| Jun 20, 4:57 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Hancock, Jefferson, Johnson, Washington, Wilkinson | 34 min |
| Jun 20, 4:58 PM EDT | Special Weather Statement | FFC | Glascock | 17 min |
| Jun 20, 5:00 PM EDT | Special Weather Statement | FFC | Sumter | 30 min |
| Jun 20, 5:07 PM EDT | Special Weather Statement | FFC | Webster | 23 min |
| Jun 20, 5:08 PM EDT | Special Weather Statement | FFC | Jefferson | 37 min |
| Jun 20, 5:09 PM EDT | Special Weather Statement | FFC | Houston | 21 min |
| Jun 20, 5:17 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Jefferson, Johnson, Washington | 28 min |
| Jun 20, 5:21 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dooly, Sumter | 39 min |
| Jun 20, 5:23 PM EDT | Special Weather Statement | FFC | Pulaski | 37 min |
| Jun 20, 5:25 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Sumter | 35 min |
| Jun 20, 5:30 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Laurens, Pulaski | 30 min |
| Jun 20, 5:39 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel | 21 min |
| Jun 20, 5:49 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dodge, Dooly, Pulaski, Telfair, Wilcox | 41 min |
| Jun 20, 5:58 PM EDT | Special Weather Statement | FFC | Laurens | 32 min |
| Jun 20, 6:03 PM EDT | Special Weather Statement | FFC | Telfair, Wheeler | 27 min |
| Jun 20, 6:17 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Laurens, Montgomery, Telfair, Toombs, Treutlen and 1 more | 58 min |
| Jun 20, 6:29 PM EDT | Special Weather Statement | FFC | Telfair | 16 min |
| Jun 20, 7:12 PM EDT | Special Weather Statement | FFC | Toombs | 33 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.